MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3.5MM CORT. SCREW 45MM LNG S; TRAUMA, SCREW

ZIMMER BIOMET, INC. 3.5MM CORT. SCREW 45MM LNG S; TRAUMA, SCREW
Catalog Number 47483504501
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Post Operative Wound Infection (2446); Loss of fracture reduction (4901)
Date of Event 11/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item # 47493501003, one-third tubular plt 10 hole, lot # unknown.G2: foreign - event occurred in united kingdom.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported through a study database that a patient had a syndesmotic screw removed on the day of the initial procedure due to soft-tissue interposition preventing reduction with ongoing distal tibiofibular diastasis; the patient also developed a wound infection with a discharging sinus that required multiple courses of oral antibiotics.Only the screw was removed.Both events were considered possibly related to the procedure and the device.Both events resolved.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).D4: product id was provided for two screws however, it is unknown which of the two screws was removed.Therefore, the screw removed could be any of the following: 47483504501 - 3.5mm cort.Screw 45mm lng s- 65271268.Udi: (b)(4).Manufacturing date: mar 25, 2022.Expiration date: mar 5, 2032.47483505001 - 3.5mm cort.Screw 50mm lng s- 65271270.Udi: (b)(4).Manufacturing date: feb 14, 2022.Expiration date: jan 24, 2032.D10: item # 47493501003, one-third tubular plt 10 hole, lot # unknown.Item # 47483505001, 3.5mm cort.Screw 50mm lng s, lot # 65271270.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d4, g3, g6, h2, h3, h6, h11 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Review of complaint history found no additional related issues for these items and the reported part and lot combination.Infection: during the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.Loss of bone reduction: a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
3.5MM CORT. SCREW 45MM LNG S
Common Device Name
TRAUMA, SCREW
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24032069
Report Number0001822565-2026-00126
Device Sequence Number9141247
Product Code HRS
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K060710
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number47483504501
Device Lot Number65271268
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer01/22/2026
06/10/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date02/17/2026
06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE; SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient Age23 YR
Patient SexMale
Patient Weight220 LB